Hamiltonian systems discrete-time approximation: Losslessness, passivity and composability
Authors
Said Aoues, Michael Di Loreto, Damien Eberard, Wilfrid Marquis-Favre
Abstract
In this paper a passive integrator dedicated to input/output Hamiltonian systems approximation is presented. In a first step, a discrete Hamiltonian framework endowed with a Lie derivative-like formula is introduced. It is shown that the discrete dynamics encodes energy conservation and passivity. Additionally, the characterization of the discrete dynamics in terms of Dirac structure is shown to be invariant by interconnection. The class is thus composable: networked systems belong to the class. In a second step, the discrete dynamics is considered as a one-step integration method. The method is shown to be convergent and provides a discrete-time approximation of an input/output Hamiltonian system. Accordingly, the discrete dynamics inherits intrinsic energetic characteristics (storage function and dissipation rate) from the original system. The method is thus tagged as passive integrator. As an illustration, the closed-loop behavior of interconnected subsystems and the stabilization of a rigid body spinning around its center of mass are presented.
Keywords
Hamiltonian difference scheme; Energetic integrator; Passive integrator; Dirac structure; Composability
Citation
- Journal: Systems & Control Letters
- Year: 2017
- Volume: 110
- Issue:
- Pages: 9–14
- Publisher: Elsevier BV
- DOI: 10.1016/j.sysconle.2017.10.003
BibTeX
@article{Aoues_2017,
title={{Hamiltonian systems discrete-time approximation: Losslessness, passivity and composability}},
volume={110},
ISSN={0167-6911},
DOI={10.1016/j.sysconle.2017.10.003},
journal={Systems & Control Letters},
publisher={Elsevier BV},
author={Aoues, Said and Di Loreto, Michael and Eberard, Damien and Marquis-Favre, Wilfrid},
year={2017},
pages={9--14}
}
References
- Greenspan, Discrete numerical methods. (1974)
- Itoh, T. & Abe, K. Hamiltonian-conserving discrete canonical equations based on variational difference quotients. Journal of Computational Physics vol. 76 85–102 (1988) – 10.1016/0021-9991(88)90132-5
- Shibberu, Y. Time-discretization of Hamiltonian dynamical systems. Computers & Mathematics with Applications vol. 28 123–145 (1994) – 10.1016/0898-1221(94)00189-8
- Gonzalez, O. Time integration and discrete Hamiltonian systems. Journal of Nonlinear Science vol. 6 449–467 (1996) – 10.1007/bf02440162
- Cohen, D. & Hairer, E. Linear energy-preserving integrators for Poisson systems. BIT Numerical Mathematics vol. 51 91–101 (2011) – 10.1007/s10543-011-0310-z
- Channell, P. J. & Scovel, C. Symplectic integration of Hamiltonian systems. Nonlinearity vol. 3 231–259 (1990) – 10.1088/0951-7715/3/2/001
- Aubry, A. & Chartier, P. Pseudo-symplectic Runge-Kutta methods. BIT Numerical Mathematics vol. 38 439–461 (1998) – 10.1007/bf02510253
- McLachlan, R. I. A New Implementation of Symplectic Runge–Kutta Methods. SIAM Journal on Scientific Computing vol. 29 1637–1649 (2007) – 10.1137/06065338x
- Marsden, (1998)
- Bridges, T. J. Canonical multi-symplectic structure on the total exterior algebra bundle. Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences vol. 462 1531–1551 (2006) – 10.1098/rspa.2005.1629
- Hairer, (2002)
- Leimkuhler, (2005)
- Feng, (2010)
- Byrnes, C. I. & Wei Lin. Losslessness, feedback equivalence, and the global stabilization of discrete-time nonlinear systems. IEEE Transactions on Automatic Control vol. 39 83–98 (1994) – 10.1109/9.273341
- Wei Lin & Byrnes, C. I. Design of discrete-time nonlinear control systems via smooth feedback. IEEE Transactions on Automatic Control vol. 39 2340–2346 (1994) – 10.1109/9.333790
- Laila, D. S. & Astolfi, A. Construction of discrete-time models for port-controlled Hamiltonian systems with applications. Systems & Control Letters vol. 55 673–680 (2006) – 10.1016/j.sysconle.2005.09.012
- Gören-Sümer, L. & Yalçιn, Y. Gradient Based Discrete-Time Modeling and Control of Hamiltonian Systems. IFAC Proceedings Volumes vol. 41 212–217 (2008) – 10.3182/20080706-5-kr-1001.00036
- Stramigioli, S., Secchi, C., van der Schaft, A. J. & Fantuzzi, C. Sampled data systems passivity and discrete port-Hamiltonian systems. IEEE Transactions on Robotics vol. 21 574–587 (2005) – 10.1109/tro.2004.842330
- Monaco, S., Normand-Cyrot, D. & Tiefensee, F. Nonlinear port controlled Hamiltonian systems under sampling. Proceedings of the 48h IEEE Conference on Decision and Control (CDC) held jointly with 2009 28th Chinese Control Conference 1782–1787 (2009) doi:10.1109/cdc.2009.5399866 – 10.1109/cdc.2009.5399866
- Bossavit, (1998)
- Marsden, J. E. & West, M. Discrete mechanics and variational integrators. Acta Numerica vol. 10 357–514 (2001) – 10.1017/s096249290100006x
- Desbrun, Discrete Poincaré lemma. Appl. Nulerical Math. (2005)
- Leok, M. & Ohsawa, T. Variational and Geometric Structures of Discrete Dirac Mechanics. Foundations of Computational Mathematics vol. 11 529–562 (2011) – 10.1007/s10208-011-9096-2
- Hirani, A. N., Kalyanaraman, K. & VanderZee, E. B. Delaunay Hodge star. Computer-Aided Design vol. 45 540–544 (2013) – 10.1016/j.cad.2012.10.038
- Golo, Hamiltonian discretization of the the telegrapher’s equation. Automatica (2004)
- Talasila, V., Clemente-Gallardo, J. & van der Schaft, A. J. Discrete port-Hamiltonian systems. Systems & Control Letters vol. 55 478–486 (2006) – 10.1016/j.sysconle.2005.10.001
- Moulla, R., Lefévre, L. & Maschke, B. Pseudo-spectral methods for the spatial symplectic reduction of open systems of conservation laws. Journal of Computational Physics vol. 231 1272–1292 (2012) – 10.1016/j.jcp.2011.10.008
- Seslija, M., van der Schaft, A. & Scherpen, J. M. A. Discrete exterior geometry approach to structure-preserving discretization of distributed-parameter port-Hamiltonian systems. Journal of Geometry and Physics vol. 62 1509–1531 (2012) – 10.1016/j.geomphys.2012.02.006
- van der Schaft, (1999)
- Aoues, S., Eberard, D. & Marquis-Favre, W. Discrete IDA-PBC design for 2D port-Hamiltonian systems. IFAC Proceedings Volumes vol. 46 134–139 (2013) – 10.3182/20130904-3-fr-2041.00088
- Dalsmo, M. & van der Schaft, A. On Representations and Integrability of Mathematical Structures in Energy-Conserving Physical Systems. SIAM Journal on Control and Optimization vol. 37 54–91 (1998) – 10.1137/s0363012996312039
- Aoues, S., Eberard, D. & Marquis-Favre, W. Canonical interconnection of discrete linear port-Hamiltonian systems. 52nd IEEE Conference on Decision and Control 3166–3171 (2013) doi:10.1109/cdc.2013.6760366 – 10.1109/cdc.2013.6760366
- Libermann, (1987)